MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC SOEHENDRA LITHOTRIPTOR HANDLE; LITHOTRIPTOR, BILIARY, MECHANICAL

WILSON-COOK MEDICAL INC SOEHENDRA LITHOTRIPTOR HANDLE; LITHOTRIPTOR, BILIARY, MECHANICAL
Model Number G21860
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure, the physician used a cook soehendra lithotriptor handle.It was reported that the customer was using the device, outside of the intended use.The device was used to remove an eroded, adjustable, gastric band.During this attempt to remove the band the handle broke.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a cardboard box.A lot number was not provided with the returned device.A photo of the device was provided and reviewed.The photo shows that the center bar has broken in the middle with the rotational handle separating with the detached half of the center bar.The ratchet mechanism's wire has become bent and misshapen.A photo of the lot number was not provided.Our laboratory evaluation of the product said to be involved confirmed the report.The center bar has broken in the middle with the rotational handle separating with the detached half of the center bar.Under magnification striations were present around the circumference of the center bar, indicating something was likely wrapped around and tensioned.The ratchet mechanism's wire has become bent and misshapen.When rotating the remaining attached center bar the ratchet mechanism, while damaged, maintains some functionality as it only allows rotation in one direction.The fixed handle remains attached but has become slightly bent.No portion of the device was found to be missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report of handle breakage.The description of event indicates that this occurred during removal of a gastric band.This is against the intended use for this device.The instructions for use state: "this device is used to mechanically crush stones in the biliary duct when other methods of endoscopic removal have failed." use of the device outside of the intended use is the likely root cause for the reported occurrence.Prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that this occurred during removal of a gastric band.This is against the intended use for this device and a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LITHOTRIPTOR, BILIARY, MECHANICAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 
3367440157
MDR Report Key24593677
Report Number1037905-2026-00127
Device Sequence Number18500545
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)270212(10)W4810689
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21860
Device Catalogue NumberSLH-1
Device Lot NumberW4810689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient SexUnknown